Alert archive / Washington / River Flood Warnings in 2009
River Flood Warning 49, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Nov 16, 2009, 10:11 AM PST for Clallam County, Washington. It took effect at Nov 16, 2009, 2:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2009, 10:11 AM PST (18:11 UTC)
- In effect from
- Nov 16, 2009, 2:00 PM PST
- Expired
- Nov 17, 2009, 1:19 AM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Clallam County, WA
The radar
The Seattle radar (KATX), 107 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bogachiel River near La Push (BOGW1).
- Action stage
- 35 ft
- Minor stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12043015, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS46 KSEW 161811 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 1011 AM PST MON NOV 16 2009 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY. SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY. .FLOOD BULLETIN NO. 5 HEAVY RAIN FELL OVERNIGHT ON THE OLYMPIC PENINSULA...AND HEAVY RAIN WILL CONTINUE AT TIMES TODAY AND TONIGHT. WAC009-170311- /O.NEW.KSEW.FL.W.0049.091116T2200Z-091117T2000Z/ /BOGW1.1.ER.091116T2200Z.091117T0300Z.091117T1100Z.NO/ 1011 AM PST MON NOV 16 2009 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE BOGACHIEL RIVER NEAR LA PUSH * FROM THIS AFTERNOON TO TUESDAY AFTERNOON. * AT 9:00 AM MONDAY THE STAGE WAS 34.8 FEET. * FLOOD STAGE IS 37.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 2 PM MONDAY AND CREST NEAR 38.0 FEET AROUND 7 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 37.0 FEET...THE BOGACHIEL RIVER WILL CAUSE FLOODING OF STATE HIGHWAY 110 NEAR THE BOGACHIEL BRIDGE...CLOSING THE ROAD. $$ WAC027-170311- /O.NEW.KSEW.FL.W.0050.091117T1117Z-091117T2304Z/ /SATW1.1.ER.091117T1117Z.091117T1200Z.091117T1404Z.NO/ 1011 AM PST MON NOV 16 2009 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE SATSOP RIVER NEAR SATSOP * FROM LATE TONIGHT TO TUESDAY AFTERNOON. * AT 9:15 AM MONDAY THE STAGE WAS 31.5 FEET. * FLOOD STAGE IS 34.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 PM THIS EVENING AND CREST NEAR 35.0 FEET AROUND 4 AM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE LANDS AND SOME ROADS ALONG THE RIVER. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WEATHER.GOV/SEATTLE
2 follow-up statements
972
WGUS86 KSEW 170020
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
420 PM PST MON NOV 16 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.
ELWHA RIVER AT MCDONALD BRIDGE AFFECTING CLALLAM COUNTY.
DUNGENESS RIVER NEAR SEQUIM AFFECTING CLALLAM COUNTY.
SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.
.FLOOD BULLETIN NO. 8
OLYMPIC PENINSULA REGION
HEAVY RAIN IN THE OLYMPICS DROVE SEVERAL RIVERS ABOVE FLOOD STAGE
TODAY OR WILL DO SO TONIGHT. THREE RAIN GAUGES IN THE SOUTHERN
OLYMPICS HAVE RECEIVED 6-8 INCHES OF RAINFALL IN THE LAST 36 HOURS.
HEAVY RAIN WILL CONTINUE OFF AND ON THROUGH TUESDAY MORNING...AND
STORM TOTALS COULD TOP 10 INCHES.
THIS FLOOD STATEMENT IS FOR FIVE RIVERS ON THE OLYMPIC PENINSULA THAT
HAVE FORECAST POINTS. MANY OTHER STREAMS AND SMALLER RIVERS ARE ALSO
FLOODING OR WILL SOON. AN AREAL FLOOD WARNING COVERS THESE SMALLER
STREAMS THROUGH TUESDAY NIGHT.
WAC009-170920-
/O.CON.KSEW.FL.W.0049.000000T0000Z-091117T2000Z/
/BOGW1.1.ER.091117T0048Z.091117T0300Z.091117T1100Z.NO/
420 PM PST MON NOV 16 2009
THE FLOOD WARNING CONTINUES FOR
THE BOGACHIEL RIVER NEAR LA PUSH
* FROM 5 PM MONDAY UNTIL TUESDAY AFTERNOON.
* AT 3:00 PM MONDAY THE STAGE WAS 36.2 FEET.
* FLOOD STAGE IS 37.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 5 PM MONDAY
AND CREST NEAR 38.0 FEET AROUND 7 PM MONDAY. THE RIVER WILL FALL
BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 37.0 FEET...THE BOGACHIEL RIVER WILL CAUSE FLOODING OF
STATE HIGHWAY 110 NEAR THE BOGACHIEL BRIDGE...CLOSING THE ROAD.
$$
WAC009-170920-
/O.CON.KSEW.FL.W.0051.091117T0930Z-091117T2133Z/
/ELWW1.1.ER.091117T0930Z.091117T1200Z.091117T1233Z.NO/
420 PM PST MON NOV 16 2009
THE FLOOD WARNING CONTINUES FOR
THE ELWHA RIVER AT MCDONALD BRIDGE
* FROM 1 AM TUESDAY UNTIL TUESDAY AFTERNOON.
* AT 3:00 PM MONDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 1 AM
TUESDAY AND CREST NEAR 20.0 FEET AROUND 4 AM TUESDAY. THE RIVER
WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...THE ELWHA RIVER WILL FLOOD ROADS AND
PASTURE
LANDS ALONG THE RIVER...WITH FLOOD WATERS ENCROACHING ON SOME
RESIDENTIAL AREAS
$$
WAC009-170919-
/O.CON.KSEW.FL.W.0052.091117T0600Z-091117T2000Z/
/DRSW1.2.ER.091117T0600Z.091117T0800Z.091117T1100Z.NR/
420 PM PST MON NOV 16 2009
THE FLOOD WARNING CONTINUES FOR
THE DUNGENESS RIVER NEAR SEQUIM
* FROM 10 PM MONDAY UNTIL TUESDAY AFTERNOON.
* AT 3:15 PM MONDAY THE STAGE WAS 5.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 PM
MONDAY AND CREST NEAR 7.5 FEET AROUND 12 AM TUESDAY. THE RIVER WILL
FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 7.0 FEET...THE DUNGENESS RIVER WILL FLOOD ROADS AND
PASTURE LANDS...WITH SWIFT FLOOD WATERS THREATENING SOME
RESIDENTIAL AREAS. EROSION MAY DAMAGE RIVER BANKS
$$
WAC045-170919-
/O.EXT.KSEW.FL.W.0048.000000T0000Z-091118T1054Z/
/SRPW1.3.ER.091116T1148Z.091116T2100Z.091118T0154Z.NO/
420 PM PST MON NOV 16 2009
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE TUESDAY NIGHT.
* AT 4:00 PM MONDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.0 FEET AT 1 PM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE TUESDAY EVENING.
* IMPACT...AT 16.8 FEET...THE SKOKOMISH RIVER WILL CAUSE MAJOR
FLOODING...WITH DEEP AND QUICK FLOOD WATERS INUNDATING SOME
RESIDENTIAL AREAS...MANY ROADS INCLUDING US 101 AND SR 106...AND
MUCH OF THE FARM LAND IN THE SKOKOMISH VALLEY. FLOODING WILL
OCCUR ALL ALONG THE RIVER INCLUDING HEADWATERS...TRIBUTARIES...AND
OTHER STREAMS WITHIN AND NEAR THE SKOKOMISH RIVER BASIN.
$$
WAC027-170919-
/O.CON.KSEW.FL.W.0050.000000T0000Z-091118T0907Z/
/SATW1.2.ER.091116T2131Z.091117T0600Z.091118T0007Z.NO/
420 PM PST MON NOV 16 2009
THE FLOOD WARNING CONTINUES FOR
THE SATSOP RIVER NEAR SATSOP
* UNTIL LATE TUESDAY NIGHT.
* AT 3:15 PM MONDAY THE STAGE WAS 34.8 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 36.7 FEET
AROUND 10 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
AFTERNOON.
* IMPACT...AT 36.0 FEET...THE SATSOP RIVER WILL FLOOD...INUNDATING
FARMS...ROADS...AND SOME RESIDENTIAL AREAS. EROSION WILL LIKELY
DAMAGE SOME AREAS ALONG THE RIVER.
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WEATHER.GOV/SEATTLE562
WGUS86 KSEW 170919
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
119 AM PST TUE NOV 17 2009
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
BOGACHIEL RIVER NEAR LA PUSH AFFECTING CLALLAM COUNTY.
ELWHA RIVER AT MCDONALD BRIDGE AFFECTING CLALLAM COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
DUNGENESS RIVER NEAR SEQUIM AFFECTING CLALLAM COUNTY.
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
SATSOP RIVER NEAR SATSOP AFFECTING GRAYS HARBOR COUNTY.
.FLOOD BULLETIN NO. 11
OLYMPIC PENINSULA REGION
A STRONG COLD FRONT WILL MOVE THROUGH THE OLYMPIC MOUNTAINS EARLY
THIS MORNING. BEHIND THE FRONT THE STEADY...AT TIMES HEAVY
RAIN...WILL CHANGE TO SHOWERS QUICKLY. 24 HOUR RAINFALL TOTALS IN
THE OLYMPICS ENDING AT MIDNIGHT WERE IN THE 3 TO 6 INCH RANGE WITH
48 HOUR RAINFALL TOTALS IN THE 5 TO 9 INCH RANGE.
WAC009-170949-
/O.CAN.KSEW.FL.W.0049.000000T0000Z-091117T2000Z/
/BOGW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
119 AM PST TUE NOV 17 2009
THE FLOOD WARNING IS CANCELLED FOR
THE BOGACHIEL RIVER NEAR LA PUSH
* AT 12:00 AM TUESDAY THE STAGE WAS 35.8 FEET.
* FLOOD STAGE IS 37.0 FEET.
* CRESTED NEAR 36.4 FEET AT 4 AM MONDAY.
$$
WAC009-170949-
/O.CAN.KSEW.FL.W.0051.000000T0000Z-091117T2133Z/
/ELWW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
119 AM PST TUE NOV 17 2009
THE FLOOD WARNING IS CANCELLED FOR
THE ELWHA RIVER AT MCDONALD BRIDGE
* AT 12:00 AM TUESDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* CRESTING NEAR 19.0 FEET AROUND 4 AM TUESDAY.
$$
WAC009-171818-
/O.EXT.KSEW.FL.W.0052.000000T0000Z-091117T2300Z/
/DRSW1.1.ER.091117T1200Z.091117T1200Z.091117T1400Z.NO/
119 AM PST TUE NOV 17 2009
THE FLOOD WARNING CONTINUES FOR
THE DUNGENESS RIVER NEAR SEQUIM
* FROM 4 AM TUESDAY UNTIL THIS AFTERNOON.
* AT 12:15 AM TUESDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE AND CREST NEAR FLOOD STAGE AROUND 4
AM TUESDAY THEN BEGIN TO FALL.
* IMPACT...AT 7.0 FEET...THE DUNGENESS RIVER WILL FLOOD ROADS AND
PASTURE LANDS...WITH SWIFT FLOOD WATERS THREATENING SOME
RESIDENTIAL AREAS. EROSION MAY DAMAGE RIVER BANKS
$$
WAC045-171818-
/O.EXT.KSEW.FL.W.0048.000000T0000Z-091118T1002Z/
/SRPW1.3.ER.091116T1148Z.091117T0800Z.091118T0102Z.NO/
119 AM PST TUE NOV 17 2009
THE FLOOD WARNING CONTINUES FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE TONIGHT.
* AT 12:45 AM TUESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MAJOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 17.0 FEET AT 12 AM TUESDAY AND WILL
SLOWLY RECEDE TODAY.
* IMPACT...AT 16.8 FEET...THE SKOKOMISH RIVER WILL CAUSE MAJOR
FLOODING...WITH DEEP AND QUICK FLOOD WATERS INUNDATING SOME
RESIDENTIAL AREAS...MANY ROADS INCLUDING US 101 AND SR 106...AND
MUCH OF THE FARM LAND IN THE SKOKOMISH VALLEY. FLOODING WILL
OCCUR ALL ALONG THE RIVER INCLUDING HEADWATERS...TRIBUTARIES...AND
OTHER STREAMS WITHIN AND NEAR THE SKOKOMISH RIVER BASIN.
$$
WAC027-171818-
/O.EXT.KSEW.FL.W.0050.000000T0000Z-091118T0512Z/
/SATW1.1.ER.091116T2131Z.091117T0630Z.091117T2012Z.NO/
119 AM PST TUE NOV 17 2009
THE FLOOD WARNING CONTINUES FOR
THE SATSOP RIVER NEAR SATSOP
* UNTIL THIS EVENING.
* AT 12:15 AM TUESDAY THE STAGE WAS 35.4 FEET.
* FLOOD STAGE IS 34.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 35.6 FEET AT 10 PM MONDAY AND WILL
CONTINUE TO FALL TO BELOW FLOOD STAGE LATE TODAY.
* IMPACT...AT 34.0 FEET...THE SATSOP RIVER WILL FLOOD LOW PASTURE
LANDS AND SOME ROADS ALONG THE RIVER.
$$
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
FELTON
WEATHER.GOV/SEATTLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 16, 9:40 AM PST, 31 minutes earlier.
Area forecast discussion, Nov 16, 9:40 AM PST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PST MON NOV 16 2009
.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL AFFECT THE REGION THROUGH
TUESDAY. HEAVY RAIN WILL FALL IN THE OLYMPICS AND NORTH CASCADES.
THE HEAVY RAIN WILL SPREAD TO SOUTHWEST WASHINGTON LATER TODAY.
THERE WILL BE STRONG WINDS AT TIMES...WINDSPEEDS ARE LIKELY TO PEAK
AROUND DAYBREAK...EASE THROUGH THE DAY...AND THEN INCREASE AGAIN
TONIGHT AND TUESDAY. ANOTHER STRONG FRONTAL SYSTEM WILL ARRIVE
WEDNESDAY NIGHT AND THURSDAY.
&&
.SHORT TERM...THE TWO MAIN CONCERNS THIS MORNING ARE WINDS AND HEAVY
PRECIP. FIRST THE WINDS...PRESSURE GRADIENTS PEAKED AROUND 12Z WITH
WINDS ACROSS MOST AREAS STARTING TO EASE. SPOTTERS STILL REPORTING
GUSTS TO 50 MPH IN THE NORTH INTERIOR. COAST AND CENTRAL SOUND STILL
WINDY WITH SOUTHERLY WINDS 15-25 AND GUSTS TO 45 MPH. BASED ON NEW
12Z GUIDANCE WINDS WILL EASE FURTHER THIS AFTERNOON. UNTIL
THEN...WILL CONTINUE THE HIGH WIND WARNING AND WIND ADVISORIES FOR
THE AREA UNTIL NOON AS PLANNED.
HEAVY PRECIP...THE FOCUS FOR HEAVY RAIN THUS FAR HAS BEEN OVER THE
OLYMPIC PENINSULA. FREEZING LEVEL IS AROUND 6000 FT OFF THE KUIL
SOUNDING AND WESTPORT PROFILER...WITH SWLY UPSLOPE FLOW OVER 50KT.
SO FAR FLOODING OBSERVED ON THE SKOKOMISH RIVER IN MASON CO AND WILL
NEED TO WATCH THE SATSOP...BOGACHIEL AND ELWHA RIVERS. MAIN CONCERNS
FOR THE NORTH CASCADES ARE NOOKSACK...SKAGIT AND STILLAGUAMISH.
FLOOD WATCH REMAIN IN EFFECT FOR THESE AREAS.
AFTER A VERY BRIEF LULL...MORE HIGH WIND POSSIBLE LATE THIS EVENING
INTO TUE MORNING WITH THIS NEXT SYSTEM...ANOTHER 980 MB LOW SLIDES
NE INTO VANCOUVER ISLAND. HIGH WIND WATCH UP FOR ALL OF WESTERN WA
RIGHT NOW...BUT LOOKS LIKE THE STRONGEST WINDS WILL BE THE COAST AND
NORTH INTERIOR...WITH ADVISORY WINDS SEATTLE SOUTHWARD...SIMILAR TO
CURRENT CONDITIONS. WILL UPDATE FOR THE EVENING PACKAGE. 33
.LONG TERM...PREVIOUS DISCUSSION...THE NEXT FNTL SYS ARRIVES WED
NITE/EARLY THU...THE GFS DEEPENS THE ASSOCIATED SFC LOW INTO THE
970S AND TRACKS IT UP TO THE SRN TIP OF THE CHARLOTTES. THE
ASSOCIATED FRONT IS RATHER STRONG WITH ANOTHER FULL SSE GALE FOR
MOST OF THE MARINE AREAS WED AFTERNOON AND EVENING. THE FRONT MOVES
INLAND OVERNIGHT AND THU MORNING. THE GFS THEN DEEPENS A SECONDARY
SFC LOW ARND 992MB TO THE ORE COAST LATE THU...IT IS A 990MB CENTER
INTO ASTORIA IN THE WRFGFS. THE ECMWF IS SIMILAR...ALTHOUGH THE
SECONDARY LOW TRACKS FROM THE SRN ORE WATERS 12Z FRI TO ERN WA PM
FRI. ADDITIONAL SYSTEMS FOLLOW...ONE ON THE WEEKEND A STRONGER
SYSTEM MONDAY. THE GLOBAL MODELS ARE TRYING TO PUT THE WEST COAST
INTO THE MEAN RIDGE POSITION BY THIS TIME...AND BOTH THE GLOBAL
MODELS HAVE AN UPPER RIDGE ALONG THE WEST COAST BY THE MIDDLE OF
NEXT WEEK. 19
&&
.HYDROLOGY...PREVIOUS DISCUSSION...HEAVY RAIN IN THE OLYMPICS
OVERNIGHT AND AROUND MOUNT BAKER. VERY LITTLE PRECIP SO FAR AT
STEVENS OR SNOQUALMIE PASS...OR MT RAINIER FOR THAT MATTER. THE
BAROCLINIC ZONE IS LIKELY TO SAG SOUTH TODAY...SOUTHWEST WA MAY
RECEIVE HEAVY RAIN LATER TODAY. THE WRFGFS IS SHOWING AS MUCH AS
SEVEN INCHES IN THE WILLAPA HILLS AREA AND 2-4 FOR MT RAINIER...BUT
THE GREEN RIVER AREA AND THE CASCADES NORTH OF RAINIER UP THRU
SNOQUALMIE PASS CONTINUE TO HAVE ONLY VERY MODEST RAINFALL...AN INCH
OR TWO OVER THE NEXT 24HRS. SO...WHILE RIVERS IN THE CENTRAL
CASCADES WILL SEE RISES THE FOCUS OF PRECIPITATION IS ELSEWHERE AND
NO FLOODING IS EXPECTED ON THE GREEN RIVER.
THE HEAVIEST RAIN TOTALS FOR THIS FLOODING EVENT WILL BE IN THE
OLYMPICS AND THE NORTH CASCADES ESPECIALLY AROUND MT BAKER...AND THE
WILLAPA HILLS. THE CENTRAL CASCADES WILL RECEIVE JUST 1-2 INCHES OF
RAIN THRU TNGT. STEVENS AND SNOQUALMIE PASS WERE STILL BELOW
FREEZING AT 2AM WITH EASTERLY FLOW...BUT THE MILD STRONG SW FLOW
ALOFT WILL FINALLY OVERWHELM THAT COOL AIR...SO MOST OF THE PRECIP
SHUD BE RAIN TODAY.
A FLOOD WARNING HAS ALREADY BEEN ISSUED FOR THE SKOKOMISH RIVER IN
MASON COUNTY. OTHER RIVERS ON THE OLYMPIC PENINSULA ALSO FACE A
THREAT OF FLOODING...INCLUDING BUT NOT LIMITED TO THE SATSOP...
BOGACHIEL...ELWHA...AND DUNGENESS RIVERS.
FLOODING IN THE NORTH CASCADES RIVER BASINS IS ALSO A POSSIBILITY.
THE NOOKSACK RIVER IN WHATCOM COUNTY...WHICH FLOWS OFF THE SLOPES OF
MOUNT BAKER...IS AT HIGHEST RISK. RAINFALL AMOUNTS WILL BE HIGH
ENOUGH TO ALSO PUSH THE SKAGIT RIVER IN SKAGIT COUNTY AND THE
STILLAGUAMISH RIVER IN SNOHOMISH COUNTY TO NEAR FLOOD STAGE AS
WELL.
THERE IS ALSO A POSSIBILITY THAT THE CHEHALIS RIVER COULD BE ADDED
TO THE FLOOD WATCH LATER THIS MORNING.
AT THIS TIME NO FLOODING IS EXPECTED ON THE GREEN RIVER. 19/FELTON
&&
.AVIATION...STRONG SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON WITH
A FRONTAL BAND EXTENDING SOUTHWEST FROM SOUTHWEST BRITISH COLUMBIA
ACROSS THE WASHINGTON OFFSHORE WATERS. A DEVELOPING SURFACE LOW WILL
MOVE INTO THE OFFSHORE WATERS LATE TODAY...TRAVEL NORTHEAST ALONG
THE FRONTAL BAND AND CROSS VANCOUVER ISLAND LATE TONIGHT. THE
TRAILING OCCLUDED FRONT WILL MOVE THROUGH WESTERN WASHINGTON TUESDAY
MORNING.
STRONG LOW LEVEL WINDS WILL CONTINUE THROUGH TONIGHT. LOCAL WIND
PROFILER AT WESTPORT SHOWS 50-60 KT SW WINDS ABOVE 2500 FEET. EXPECT
WINDS TO INCREASE TONIGHT AS THE SURFACE LOW MOVES UP THE FRONT.
CIGS MAINLY VFR THROUGH PUGET SOUND...BUT WITH RAIN CONTINUING COULD
LOWER TO MVFR AT TIMES. CIGS LOWER TO MVFR OVER PARTS OF THE NW
INTERIOR AND OUT TOWARD THE COAST.
KSEA...CIGS STILL RUNNING VFR THIS MORNING. WILL KEEP THEM THERE OR
AT MVFR AT THE LOWEST THROUGH THIS AFTERNOON...SINCE NO SPECIFIC
APPROACHING WAVE IS CLOSE ENOUGH TO REACH THE AREA THROUGH THIS
AFTERNOON. OTHERWISE THE MAIN PROBLEM ARE THE STRONG LOW LEVEL
WINDS. NO SIGNIFICANT CHANGE SEEN FROM CURRENT WINDS...S 50-60 KT
ABOVE 3000 FEET. COULD SEE SOME LOW LEVEL WIND SHEAR AT TIMES WITH
40 KT WINDS WITHIN 2000 FEET OF THE GROUND. KAM
&&
.MARINE...A VIGOROUS FRONTAL SYSTEM WILL CONTINUE TO AFFECT THE
FORECAST AREA THROUGH TUESDAY. A FRONTAL BAND EXTENDS SOUTHWEST FROM
SOUTHWEST BRITISH COLUMBIA ACROSS THE OFFSHORE WATERS. THIS FEATURE
WILL CONTINUE TO PRODUCE GALE TO STORM FORCE WINDS OVER THE COASTAL
WATERS...ENTRANCES TO THE STRAIT OF JUAN DE FUCA...AND NORTHERN
INLAND WATERS THIS MORNING. STORM WARNINGS WILL REMAIN IN EFFECT
THIS MORNING FOR THOSE MARINE ZONES...WITH GALE WARNINGS FOR THE
ADMIRALTY INLET AND PUGET SOUND AND HOOD CANAL.
LULL IN ACTIVITY TODAY IN-BETWEEN WAVES. PRESSURE GRADIENTS HAVE
EASED A LITTLE...SO HAVE DROPPED THE STORM WARNING FOR THE AREA.
HOWEVER WITH THE NEXT WAVE REACHING THE COAST THIS EVENING...HAVE
ISSUED A STORM WARNING FOR THE COAST AND WEST ENTRANCE TO HANDLE THE
INCOMING LOW. WILL HOLD OFF ON THE INTERIOR ZONES WITH AN EYE ON AN
UPGRADE THIS AFTERNOON.
COASTAL FLOODING IS A POSSIBILITY WITH THE HIGH TIDE THAT WILL OCCUR
MIDDAY TUESDAY. LOW ATMOSPHERIC PRESSURE...PERSISTENT STRONG SOUTH
WINDS ALONG THE COAST...AND WAVES OF 20 FT COULD RESULT IN TIDAL
ANOMALIES OF 2 TO 3 FT. THIS COULD CAUSE SOME FLOODING IF THE STORM
TIMING LINES UP WITH THE MIDDAY TUESDAY HIGH TIDE. A COASTAL FLOOD
WATCH IS IN EFFECT FOR TUESDAY ALONG THE CENTRAL COAST.
ANOTHER VIGOROUS FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA
WEDNESDAY THROUGH EARLY THURSDAY...PROBABLY PRODUCING ANOTHER ROUND
OF GALES FOR MUCH OF THE MARINE FORECAST AREA. MODELS DIFFER
CONSIDERABLY FOR THURSDAY AND BEYOND BUT APPEARS THAT AN ACTIVE
WEATHER PATTERN WILL CONTINUE. MCDONNAL
&&
.AVALANCHE...RECENT LARGE AMOUNTS OF WEAK SNOW LAYERS RECEIVED LAST
WEEK HAVE BEEN INCREASINGLY LOADED OR WEAKENED BY EITHER HEAVY
...DENSER SNOW OR RAIN DURING THE PAST 24 HOURS. ALTHOUGH POOR
VISIBILITY AND VERY DIFFICULT TRAVEL CONDITIONS HAVE PREVENTED
DIRECT OBSERVATIONS...GENERALLY HIGH AVALANCHE DANGER IN THE NORTH
CASCADES AND OLYMPICS HAS BEEN THE RESULT. ALMOST 5 INCHES OF RAIN
HAVE BEEN RECORDED NEAR MT BAKER DURING THE PAST 24 HOURS WITH
ANOTHER 3 TO 5 INCHES LIKELY BEFORE TUESDAY MORNING. WITH VERY
WET...AND WINDY CONDITIONS EXPECTED TO CONTINUE IN THE NORTH AND
SPREAD SOUTHWARD ON MONDAY WITH ONLY A VERY SLOW COOLING TREND
...CURRENT HIGH DANGER SHOULD PERSIST IN THE NORTH AND OLYMPICS WITH
MORE MODEST THOUGH STILL SIGNIFICANT DANGER INCREASES EXPECTED
ELSEWHERE. EARLY SEASON BACK COUNTRY TRAVELERS SHOULD MINIMIZE THEIR
TIME IN AND EXPOSURE TO STEEPER AVALANCHE TERRAIN UNTIL THE RECENT
SNOWPACK BEGINS TO STABILIZE THROUGH DRAMATIC COOLING AND MORE
SHOWERY PRECIPITATION EXPECTED ON TUESDAY. SEE NWAC.US FOR DETAILS.
MOORE
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING COAST AND NORTH INTERIOR THROUGH NOON MONDAY.
.HIGH WIND WATCH FOR ALL ZONES EXCEPT CENTRAL CASCADES FOR
MONDAY EVENING THROUGH TUESDAY AFTERNOON.
.FLOOD WATCHES AND WARNINGS ARE IN EFFECT FOR VARIOUS COUNTIES.
.COASTAL FLOOD WATCH FOR CENTRAL COAST TUESDAY.
PZ...STORM WARNING THROUGH EARLY TUESDAY AFTERNOON FOR THE
COAST AND WEST ENTRANCE.
.GALE WARNING ADMIRALTY INLET...PUGET SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY CENTRAL STRAIT.
.SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH TO SEVERE BAR
CONDITIONS.
.STORM WATCH THIS EVENING THROUGH TUESDAY AFTERNOON...EAST AND
CENTRAL STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.In the hours before
Local storm report, Nov 16, 7:41 AM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
741 AM PST MON NOV 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM NON-TSTM WND GST 6 NE BELLINGHAM 48.80N 122.37W
11/16/2009 M56 MPH WHATCOM WA TRAINED SPOTTER
&&
33The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:50 PM PST | River Flood Warning | SEW | Mason | 8 days |
| Nov 16, 10:11 AM PST | River Flood Warning | SEW | Grays Harbor | 32 hr |
| Nov 16, 11:30 AM PST | Areal Flood Warning | SEW | Clallam, Grays Harbor, Jefferson, Mason | 27 hr |
| Nov 16, 12:18 PM PST | High Wind Warning | SEW | San Juan | 16 hr |
| Nov 16, 12:18 PM PST | Wind Advisory | SEW | 16 hr | |
| Nov 16, 2:58 PM PST | Small Craft Advisory | SEW | 7 hr | |
| Nov 16, 2:59 PM PST | Coastal Flood Advisory | SEW | 24 hr | |
| Nov 16, 2:59 PM PST | High Surf Advisory | SEW | 24 hr |
Nearby
River Flood Warnings in Washington, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.